Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Can we talk about head sensations?


[th...]

Recommended Posts

Hi all

I was taking xanax .25 per day for 3 years, then switched to .25 -.5 klonopin for 1.5 years

4.5 yrs benzo use

Its been 1 year off klonopin, however I took 2 rescue doses since of .25 xanax

Last dose of any benzo was 6mo ago

 

Forget about my other symptoms, I want to talk about head stuff

My head, face, neck and jaw are hella pulled tight,,,,combined with some boaty floaty movement type feelings

It almost feels like muscles or nerves

this had been going on for quite some time, and has been getting worse over time

Who has had these type of symptoms and have they gotten better or resolved over time?

 

TY

Link to comment
Share on other sites

The symptoms you describe are seen often on BB - all kinds of sensations which you describe so well.  I had face tenderness, jaw pain, head pressure and the boaty floaty feeling you describe.  These symptoms faded away over time.  I think you're right that much of it can be attributed to muscle tension.  Here's what The Ashton Manual says about it in Chapter III where she talks about benzo withdrawal symptoms:

 

Benzodiazepines are efficient muscle relaxants and are used clinically for spastic conditions ranging from spinal cord disease or injury to the excruciating muscle spasms of tetanus or rabies. It is therefore not surprising that their discontinuation after long-term use is associated with a rebound increase in muscle tension. This rebound accounts for many of the symptoms observed in benzodiazepine withdrawal. Muscle stiffness affecting the limbs, back, neck and jaw are commonly reported, and the constant muscle tension probably accounts for the muscle pains which have a similar distribution. Headaches are usually of the "tension headache" type, due to contraction of muscles at the back of the neck, scalp and forehead - often described as a "tight band around the head". Pain in the jaw and teeth is probably due to involuntary jaw clenching, which often occurs unconsciously during sleep.

 

At the same time, the nerves to the muscles are hyperexcitable, leading to tremor, tics, jerks, spasm and twitching, and jumping at the smallest stimulus. All this constant activity contributes to a feeling of fatigue and weakness ("jelly-legs"). In addition, the muscles, especially the small muscles of the eye, are not well co-ordinated, which may lead to blurred or double vision or even eyelid spasms (blepharospasm).

 

None of these symptoms is harmful, and they need not be a cause of worry once they are understood. The muscle pain and stiffness is actually little different from what is regarded as normal after an unaccustomed bout of exercise, and would be positively expected, even by a well-trained athlete, after running a marathon.

 

There are many measures that will alleviate these symptoms, such as muscle stretching exercises as taught in most gyms, moderate exercise, hot baths, massage and general relaxation exercises. Such measures may give only temporary relief at first, but if practised regularly can speed the recovery of normal muscle tone - which will eventually occur spontaneously.

Have you checked out this support group?

The Dizziness Group: For those who are floating, boating, falling or flying[/b]

 

In time these symptoms will resolve.  Hang in there.

Link to comment
Share on other sites

My WD has been almost exclusively head stuff. Everything from horrific migraine to band-around-the-head to month-long neck aches - I've had it.

 

The head stuff does go away in time, but it's really troubling at first. It can be so severe that it's easy to convince yourself something much more than benzo WD is at work. In most cases it's not. It's just part of the road we travel. It's normal and expected.

 

I actually spent thousands at a neurologists office before I realized what was happening to me was the result of benzo WD. I had so many tests...all revealing nothing. Then I found this board, tapered, quit, then after some time everything went away and I was normal. I recovered.

 

I stupidly used Klonopin again over 2 days in April of this year and this act ignited my symptoms 10-fold. After only 48 hours of use! And the WDs were WAY worse than before.

 

The only thing I can suggest is to reiterate what's at the bottom of the pasted text from Ashton. Do things that relax you. Massage, meditation, exercise, anything that you find that calms you and can get you into a sort of meditative state will suffice. Sometimes it's possible to head the worst of the symptoms off - other times it's not. "Fighting" per se isn't productive. Getting frustrated with your symptoms will make it worse. Accept them and act in spite of them. Act as if you're well. This has worked for me. Godspeed

Link to comment
Share on other sites

Suffering and freaking out over this right as I type. Head pressure and boaty feeing haven’t been my symptoms in a cute wd, but now they came on after a major stress a few weeks ago at 11 months of CT. I’m sorry you’re struggling with this too and thank you for sharing it as well, since it brings some reassurance to other folk in the same boat
Link to comment
Share on other sites

Hello.  I am new to benzo buddies and have just passed my six month anniversary from a 4 month withdrawal from an original 15 mg of Valium given in August of 2018, later reduced to 5 mg when I began my taper in December 2019.  I also have been experiencing and continue to experience horrific head symptoms, originally manifesting as a tight band around my head, morphing into feelings of burning, tingling, and almost daily headaches.  I spoke with my neurologist yesterday, who is probably in his early 40’s and very benzo savvy as to the destructive nature of these drugs, and who never prescribes them.  He has been very supportive of me in my withdrawal journey, and is actually the first of my many doctors and specialists, who looked me directly in the eye and said these persistent headaches are all the result of Valium!  He has tested me for numerous neurological diseases, none of which I have.  I called him yesterday in a panic as my head felt like it was going to spew molten lava, and he explained that all my sensations were coming from the many nerves and surrounding muscles outside the brain that were rapid firing as the brain continues to heal.  Nice to have the reassurance, but still stuck in this never ending brain pain!  So to all those with this horrible symptom, I feel your brain pain, and send healing thoughts.  Also, as a benzo newbie, I am curious as to how many BB’s have found the sixth month to be a turning point in recovery, or do a majority find the sixth month a big wave rearing its ugly head.  My other symptoms are muscular in nature, affecting my neck, shoulders and back.  Have had my share of benzo flu, too, which also seems to ebb and flow.  Have a, hopefully, brain pain free day :smitten:

 

Link to comment
Share on other sites

WOW, good answers guys

Keep it going

 

Gardenguru

your post is spot on, even though we think we are dying we have to keep into perspective its the drug, I agree, it affects our muscles and nerves

 

You guys feel it in your muscles?  This is not limited to my head but "systemic" in nature,,,, abdomen, arms, legs feel weak and floppy

 

This is coming from someone who is an athlete, I played all sports,,,,and played soccer in college and football,,,,now I can only lift light weights because my body isnt moving properly

 

1st 6mo were better, had a setback and things went horribly downhill after a rescue dose, its been 6 mo since and my symptoms have been ramped and on a carosel

 

I have to believe that this gets better, I have never had any issues my whole life,,,,I cant belive I took this crap for 4.5yrs,,,,

 

BTW - Its seems for me when I switched to klonopin this got worse

 

we can get through this!

TDD

Link to comment
Share on other sites

Thanks for your Johnny on the Spot reply!  I am sorry to hear of your relapse....sure hope you rebound quickly.  I agree that we will recover, but it is so difficult not knowing how long we have to suffer to get through to the other side.  I only took a low dose of Valium for approximately 14 months, but I made the mistake of going on and off of it!  Time on and dosage amounts are all over the board and it is hard to decipher who gets off easily and who has months ahead to recover. Good luck to you, and I hope you will return to the sports arena soon :thumbsup:
Link to comment
Share on other sites

 

For myself, this spasticity is terrible, including the face, neck and back. Maximum tension and I feel that I have been pulled down and twisted. I can’t even lie flat. Just an unrealistic nightmare. I think this is dystonia. I read similar cases on the forum related to the tension of the muscles of the face and neck and these are very persistent symptoms.

Link to comment
Share on other sites

My update at six and one half months:  Had a lovely four day window last week,with NO HEADACHE, and then.......

Awoke yesterday at the good ole’ hour of four a.m., with the horrible really bad day headache.  Ditto this morning :tickedoff:  My other symptoms have become tolerable but these headaches have been on and off for the past two years.  Neurologist says they are definitely benzo withdrawal related, and says they will eventually fade away. How is everyone else doing at this point.....better I hope  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...